Jul 3, 2012
Hi, I've had chronic anaemia but ever since I started HIV treatment this year January I've had suffered severe anaemia(Hb of 3). This has led to me receiving blood transfusion within two months. An investigation was done and this excluded the monorrhagia I had been suffering from. Could this be caused by the Lamizid and Efavirinz medication?
Response from Dr. Young
Hello and thanks for posting.
You do indeed have rather severe anemia.
Did you have severe anemia before starting on your HIV medications? If so, it wouldn't be surprising at all that the AZT part of the Lamzid (we call it Combivir) could be a culprit. Your other medications, lamivudine and efavirenz are not associated with anemia.
If the analysis doesn't identify an alternate cause, switching you off of the AZT might be a consideration.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Often Do You Need A Hepatitis A Vaccine?
- How Much Acidophilus Should I Take For Thrush?
- What Is The Earliest You Can Get Tested For Hiv?
- Are Sore Throat Aches Pains Fatigue Fever Chills Hiv Symptoms?
- Will Genital Warts Ever Completely Go Away?
- When They Do The Hiv Blood Test Do They Also Check For Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.